MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH T-PAL TRIAL SPACER 10MM X 28MM 8MM HEIGHT; TEMPLATE

OBERDORF : SYNTHES PRODUKTIONS GMBH T-PAL TRIAL SPACER 10MM X 28MM 8MM HEIGHT; TEMPLATE
Catalog Number 03.812.308
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Initial reporter is synthes affiliate subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(4) as follows: it was reported, that on (b)(6) 2017, the surgery for degenerative scoliosis was performed by using transforaminal posterior atraumatic lumbar (t-pal) cage system.The fixed area was l2 ¿ sai.After the surgeon determined the size of the t-pal trial implant by fitting, the surgeon the trial spacer momentarily by the slide hammer.When the nurse was detaching the t-pal trial spacer from the handle of the slide hammer, it was found that the t-pal trial spacer was detached from the handle before returning the determined position.When looked at very carefully, it was noticed that the tip of the round protrusion part was broken.The side button on the knob of the holder could not be pressed down.The surgery was completed successfully with no delay, and there was no adverse consequence to the patient.Concomitant devices reported: t-pal trial implant (part number unknown, lot number unknown, quantity 1), slide hammer (part number unknown, lot number unknown, quantity 1) this report is for one (1) t-pal trial spacer this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Part 03.812.308, lot 8311366: release to warehouse date: december 05, 2013.Manufacturing site: (b)(4).No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: the knob at the end of the shaft of instrument is broken off.During manufacturing investigation, the hardness and the undercut diameter close to breakage were measured; both results are within specification and are in accordance to product drawing.No production fault has been found.The knob on the coupling end of instrument is broken off due to mechanical overload during surgery.No manufacturing related issue was identified and/or confirmed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL TRIAL SPACER 10MM X 28MM 8MM HEIGHT
Common Device Name
TEMPLATE
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7190591
Report Number8030965-2018-50354
Device Sequence Number1065887
Product Code HWT
UDI-Device Identifier07611819418981
UDI-Public(01)07611819418981(10)8311366
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.308
Device Lot Number8311366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date01/15/2018
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1